Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 8, NWS Corpus Christi, TX

March 23, 201315 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Mar 23, 2013, 7:27 PM CDT for 15 counties in Texas. It took effect at Mar 24, 2013, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2013, 7:27 PM CDT (00:27 UTC)
In effect from
Mar 24, 2013, 7:00 AM CDT
Expired
Mar 24, 2013, 3:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1602 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WWUS74 KCRP 240027
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
727 PM CDT SAT MAR 23 2013

...STRONG AND GUSTY NORTH WIND ACROSS SOUTH TEXAS SUNDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS SUNDAY MORNING.
STRONG NORTH WIND WILL DEVELOP BEHIND THE FRONT...SUSTAINED 20 TO
30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL GRADUALLY RELAX WEST
TO EAST DURING THE MID AFTERNOON.

TXZ239-241100-
/O.NEW.KCRP.WI.Y.0008.130324T1200Z-130324T1800Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
727 PM CDT SAT MAR 23 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 1 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 1 PM CDT SUNDAY. 

* TIMING...FOLLOWING COLD FRONTAL PASSAGE AROUND DAYBREAK SUNDAY
  MORNING AND LASTING UNTIL EARLY AFTERNOON.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. UNSECURED
  OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. BLOWING DUST WILL
  ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD
BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD BE ALERT
FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST. RESIDENTS SHOULD
SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND.

&&

$$

TXZ234-242>247-241100-
/O.NEW.KCRP.WI.Y.0008.130324T1200Z-130324T2000Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
727 PM CDT SAT MAR 23 2013

...WIND ADVISORY IN EFFECT FROM 7 AM TO 3 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 3 PM CDT SUNDAY. 

* TIMING...FOLLOWING COLD FRONTAL PASSAGE AROUND DAYBREAK SUNDAY
  MORNING AND LASTING UNTIL MID AFTERNOON.

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. UNSECURED
  OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. BLOWING DUST WILL
  ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD
BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD BE ALERT
FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST. RESIDENTS SHOULD
SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND BY THE WIND.

&&

$$

JR
4 follow-up statements
978 
WWUS74 KCRP 240702
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
202 AM CDT SUN MAR 24 2013

...WIDESPREAD DENSE FOG ACROSS THE COASTAL BEND AND VICTORIA
CROSSROADS OVERNIGHT...

...STRONG AND GUSTY NORTH WIND ACROSS SOUTH TEXAS SUNDAY...

.AHEAD OF A STRONG COLD FRONT...WIDESPREAD DENSE FOG WILL CONTINUE
ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS...GENERALLY EAST
OF HIGHWAY 281. VISIBILITIES WILL RANGE FROM LESS THAN 1/4 TO 1
MILE THEN WILL IMPROVE BEHIND THE COLD FRONT FROM NORTHWEST TO
SOUTHEAST. THE STRONG COLD FRONT WILL MOVE THROUGH SOUTH TEXAS
LATER THIS MORNING. STRONG NORTH WIND WILL DEVELOP BEHIND THE FRONT...
SUSTAINED 20 TO 30 MPH WITH GUSTS TO 40 MPH. THE WINDS WILL
GRADUALLY RELAX WEST TO EAST DURING THE MID AFTERNOON.

TXZ234-242>247-241515-
/O.NEW.KCRP.FG.Y.0010.130324T0702Z-130324T1100Z/
/O.CON.KCRP.WI.Y.0008.130324T1200Z-130324T2000Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
202 AM CDT SUN MAR 24 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM
CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING. 

* TIMING...DENSE FOG AHEAD OF COLD FRONT OVERNIGHT. STRONG WINDS FOLLOWING
  COLD FRONTAL PASSAGE AROUND DAYBREAK LATER THIS MORNING AND LASTING
  UNTIL MID AFTERNOON.

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* VISIBILITY...LESS THAN 1/4 TO 1 MILE.

* IMPACTS...DRIVING HAZARDOUS IN REDUCED VISIBILITY DUE TO FOG THEN
  DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO THE WINDS.
  UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. BLOWING
  DUST WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

TXZ231>233-241-241100-
/O.NEW.KCRP.FG.Y.0010.130324T0702Z-130324T1100Z/
LIVE OAK-BEE-GOLIAD-JIM WELLS-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...ALICE...ORANGE GROVE
202 AM CDT SUN MAR 24 2013

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING. 

* VISIBILITY...LESS THAN 1/4 TO 1 MILE.

* IMPACTS...DRIVING HAZARDOUS IN REDUCED VISIBILITY DUE TO FOG 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

TXZ239-241515-
/O.CON.KCRP.WI.Y.0008.130324T1200Z-130324T1800Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
202 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 1 PM
CDT THIS AFTERNOON...

* TIMING...FOLLOWING COLD FRONTAL PASSAGE AROUND DAYBREAK LATER
  THIS MORNING AND LASTING UNTIL EARLY AFTERNOON.

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. 
  UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 
  BLOWING DUST WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

&&

$$

TE
796 
WWUS74 KCRP 240921
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
421 AM CDT SUN MAR 24 2013

...WIDESPREAD DENSE FOG ACROSS THE COASTAL BEND AND VICTORIA
CROSSROADS THIS MORNING...

...STRONG AND GUSTY NORTH WIND ACROSS SOUTH TEXAS TODAY...

.AHEAD OF A STRONG COLD FRONT...AREAS OF DENSE FOG WILL
CONTINUE ACROSS THE COASTAL BEND AND VICTORIA CROSSROADS...
GENERALLY EAST OF HIGHWAY 281. VISIBILITIES WILL RANGE FROM LESS
THAN 1/4 TO 1 MILE THEN WILL IMPROVE BEHIND THE COLD FRONT FROM
NORTH TO SOUTH. THE STRONG COLD FRONT IS EXPECTED TO BE SOUTH OF
THE AREA BETWEEN 6 AM AND 8 AM. A STRONG NORTH WIND WILL DEVELOP
BEHIND THE FRONT...GENERALLY SUSTAINED AT 25 TO 30 MPH WITH GUSTS
TO 40 MPH. THE WINDS WILL GRADUALLY RELAX WEST TO EAST DURING THE
MID AFTERNOON.

TXZ231>233-241-241800-
/O.EXA.KCRP.WI.Y.0008.130324T1200Z-130324T2000Z/
/O.CON.KCRP.FG.Y.0010.000000T0000Z-130324T1100Z/
LIVE OAK-BEE-GOLIAD-JIM WELLS-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...ALICE...ORANGE GROVE
421 AM CDT SUN MAR 24 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CDT THIS AFTERNOON. 

* TIMING...DENSE FOG AHEAD OF COLD FRONT THIS MORNING. STRONG
  WINDS FOLLOWING COLD FRONTAL PASSAGE LATER THIS MORNING AND
  LASTING UNTIL MID AFTERNOON.

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* VISIBILITY...LESS THAN 1/4 TO 1 MILE.

* IMPACTS...DRIVING HAZARDOUS IN REDUCED VISIBILITY DUE TO FOG 
  THEN DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO THE 
  WINDS. UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 
  BLOWING DUST WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

TXZ229-230-240-241800-
/O.EXA.KCRP.WI.Y.0008.130324T1200Z-130324T1800Z/
LA SALLE-MCMULLEN-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...FREER...BENAVIDES...SAN DIEGO
421 AM CDT SUN MAR 24 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* TIMING...FOLLOWING COLD FRONTAL PASSAGE AROUND DAYBREAK LATER 
  THIS MORNING AND LASTING UNTIL EARLY AFTERNOON. 

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. 
  UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 
  BLOWING DUST WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

&&

$$

TXZ234-242>247-241800-
/O.CON.KCRP.FG.Y.0010.000000T0000Z-130324T1100Z/
/O.CON.KCRP.WI.Y.0008.130324T1200Z-130324T2000Z/
VICTORIA-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...VICTORIA...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
421 AM CDT SUN MAR 24 2013

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...

* TIMING...DENSE FOG AHEAD OF COLD FRONT THIS MORNING. STRONG
  WINDS FOLLOWING COLD FRONTAL PASSAGE LATER THIS MORNING AND
  LASTING UNTIL MID AFTERNOON.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* VISIBILITY...LESS THAN 1/4 TO 1 MILE.

* IMPACTS...DRIVING HAZARDOUS IN REDUCED VISIBILITY DUE TO FOG 
  THEN DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO THE 
  WINDS. UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 
  BLOWING DUST WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

TXZ239-241800-
/O.CON.KCRP.WI.Y.0008.130324T1200Z-130324T1800Z/
WEBB-
INCLUDING THE CITY OF...LAREDO
421 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* TIMING...FOLLOWING COLD FRONTAL PASSAGE AROUND DAYBREAK LATER 
  THIS MORNING AND LASTING UNTIL EARLY AFTERNOON. 

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. 
  UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 
  BLOWING DUST WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

&&

$$

TE
074 
WWUS74 KCRP 241056
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT SUN MAR 24 2013

...STRONG AND GUSTY NORTH WIND ACROSS SOUTH TEXAS TODAY...

.A STRONG NORTH WIND WILL DEVELOP IN THE WAKE OF A STRONG FRONT.
WINDS WILL GENERALLY BE SUSTAINED AT 25 TO 30 MPH WITH GUSTS TO 40
MPH...ESPECIALLY CLOSER TO THE COAST. THE WINDS WILL GRADUALLY RELAX
WEST TO EAST DURING THE MID AFTERNOON.

TXZ231>234-241>247-241900-
/O.EXP.KCRP.FG.Y.0010.000000T0000Z-130324T1100Z/
/O.CON.KCRP.WI.Y.0008.130324T1200Z-130324T2000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
556 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...
...DENSE FOG ADVISORY WILL EXPIRE AT 6 AM CDT EARLY THIS
MORNING...

* TIMING...STRONG WINDS FOLLOWING COLD FRONTAL PASSAGE THIS
  MORNING AND LASTING UNTIL MID AFTERNOON.

* WINDS...NORTH 25 TO 35 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES DUE TO
  THE WINDS. UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND
  DAMAGED. BLOWING DUST WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ229-230-239-240-241800-
/O.CON.KCRP.WI.Y.0008.130324T1200Z-130324T1800Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS...
LOMA ALTA...TILDEN...LAREDO...FREER...BENAVIDES...SAN DIEGO
556 AM CDT SUN MAR 24 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* TIMING...FOLLOWING COLD FRONTAL PASSAGE AROUND DAYBREAK LATER 
  THIS MORNING AND LASTING UNTIL EARLY AFTERNOON. 

* WINDS...NORTH 25 TO 30 MPH WITH GUSTS TO 40 MPH.

* IMPACTS...DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES. 
  UNSECURED OBJECTS MAY ALSO BE BLOWN AROUND AND DAMAGED. 
  BLOWING DUST WILL ALSO BE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. DRIVERS OF
VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES
SHOULD BE ALERT TO THE DANGER OF THESE WINDS. ALL DRIVERS SHOULD
BE ALERT FOR RAPIDLY CHANGING VISIBILITIES IN BLOWING DUST.
RESIDENTS SHOULD SECURE LOOSE OBJECTS THAT COULD BE BLOWN AROUND
BY THE WIND.

&&

$$

TE
919 
WWUS74 KCRP 241934
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT SUN MAR 24 2013


TXZ231>234-241>247-242045-
/O.EXP.KCRP.WI.Y.0008.000000T0000Z-130324T2000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
GOLIAD...VICTORIA...ALICE...ORANGE GROVE...KINGSVILLE...
CORPUS CHRISTI...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...
MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
234 PM CDT SUN MAR 24 2013

...WIND ADVISORY WILL EXPIRE AT 3 PM CDT THIS AFTERNOON...

NORTH WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON WITH SPEEDS
RANGING FROM 20 TO 30 MPH WITH HIGHER GUSTS. THE WIND SPEEDS 
ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL.


$$

TMT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Mar 23, 6:43 PM CDT, 44 minutes earlier.

Area forecast discussion, Mar 23, 6:43 PM CDT, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
643 PM CDT SAT MAR 23 2013

.DISCUSSION...UPDATED FOR 00Z AVIATION SECTION BELOW.

&&

.AVIATION...WEAK FRONTAL BOUNDARY HAS PUSHED OFFSHORE THIS EVENING
AND LIGHT NORTHERLY...TO VARIABLE WINDS CONTINUE ACROSS THE
REGION UNDER GENERALLY CLEAR SKIES. THIS HAS BROUGHT VFR
CONDITIONS TO MUCH OF THE REGION THIS EVENING AND SHOULD CONTINUE
FOR THE NEXT SEVERAL HOURS. AFTER 04Z SUNDAY...CONDITIONS WILL
DETERIORATE ACROSS THE EASTERN SITES AHEAD OF A MUCH STRONGER
COLD FRONT. MVFR TO IFR CIGS/VSBYS DEVELOP AND WILL LIKELY PERSIST
UNTIL THE FRONT PUSHES THROUGH BETWEEN 11Z-13Z. LIFR CONDITIONS
WILL BE POSSIBLE AT TIMES AS WELL...HOWEVER IS NOT EXPECTED TO BE
PREVAILING. ONE CAVEAT WILL BE AN AREA OF FOG/LOW CLOUDS CURRENTLY
OFFSHORE AS SOME MODELS BRING THIS INTO THE SOUTHERN COASTAL BEND.
THIS WOULD BRING LOWER CIGS/VSBYS TO KCRP MUCH SOONER. AFTER
13Z...CLOUDS ARE EXPECTED TO CLEAR AND NORTHERLY WIND SPEEDS
INCREASE WITH GUSTS TO 29KT TO 35KT. WINDS SHOULD THEN RELAX
TOWARD THE END OF THE FORECAST PERIOD.

&&

.PREV DISCUSSION... /ISSUED 328 PM CDT SAT MAR 23 2013/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...THE FRONT CONTINUES
TO ADVANCE INTO THE OFFSHORE WATERS AND ALMOST THROUGH BAFFIN BAY
AT 20Z. THE FRONT HAS STALLED FROM NORTH OF FALFURRIAS TO NEAR
COTULLA. WINDS ARE EXPECTED TO VEER TO EAST-SOUTHEAST FOR THE
COASTAL PLAINS LATER THIS EVENING AND ENOUGH BOUNDARY LAYER
MOISTURE WILL BE IN PLACE FOR PATCHY FOG TO FORM.

THE UPPER LOW OVER EASTERN COLORADO LATE THIS AFTERNOON WILL MOVE
EAST ACROSS THE CENTRAL PLAINS TONIGHT. ASSOCIATED COLD FRONT WILL
SURGE SOUTHWARD TONIGHT. MODELS ARE GENERALLY IN AGREEMENT WITH
TIMING OF THE FRONT INTO NORTHERN BRUSH COUNTRY AROUND 09Z AND
QUICKLY INTO THE COASTAL WATERS BY 12Z. VERY GUSTY NORTH WINDS
EXPECTED SUNDAY MORNING WILL TAPER OFF FROM WEST TO EAST IN THE
AFTERNOON. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA SUNDAY
NIGHT WITH TEMPS DOWN INTO THE 30S EXCEPT ALONG THE COAST AND
FAR WEST. WENT SLIGHTLY ABOVE GUIDANCE FOR MINS SUNDAY NIGHT AS
EXPECT NORTH-NORTHEAST WINDS WILL STAY UP.

MARINE (TONIGHT THROUGH SUNDAY NIGHT)...WEAKER FRONT PUSHING
THROUGH THE COASTAL WATERS AT THIS TIME SHOULD INHIBIT FOG FROM
BECOMING A PROBLEM LIKE THIS MORNING. COULD SEE SOME PATCHY FOG
OVER THE GULF WATERS AS LOW LEVEL FLOW VEERS AROUND TO EAST
IN ADVANCE OF THE FRONT. THE COLD FRONT WILL SURGE INTO THE
COASTAL WATERS AROUND 12Z SUNDAY. MODELS SHOW 925 MB WINDS OF
40 TO 50 KNOTS ENTERING THE GULF WATERS SUNDAY MORNING WITH
925 MBS SUBSIDING TO 30-35 KNOTS AROUND 18Z. WITH COOLER WATERS
ALONG THE COAST...EXPECT MORE STABLE LAYER WILL INHIBIT WINDS
FROM APPROACHING SUSTAINED GALE FORCE WINDS SUNDAY MORNING
ALTHOUGH GUSTS WILL BE NEAR GALE. BUT FOR OFFSHORE...EXPECT
WINDS WILL APPROACH SUSTAINED GALE FORCE WITH GUSTS TO 40
KNOTS POSSIBLE SUNDAY MORNING INTO SUNDAY AFTERNOON. ISSUED
GALE WARNING FOR OFFSHORE WATERS FOR THIS TIME PERIOD WITH
SCA CONDITIONS PERSISTING AFTERWARD THROUGH SUNDAY NIGHT.
WINDS SHOULD FALL BELOW SCA FOR BAYS BY 00Z MONDAY.

FIRE WEATHER...FRONTAL BOUNDARY WILL KEEP WINDS AND RH VALUES
FROM REACHING RED FLAG CRITERIA IN MCMULLEN COUNTY THIS AFTERNOON
AND CANCELLED RFW FOR THIS COUNTY. FRONT SHOULD SLIDE NORTH AND
GUSTY NORTHWEST WINDS AND DRIER AIR SHOULD MIX IN FROM THE WEST
TO NEAR A COTULLA TO BENAVIDES LINE FOR REST OF THIS AFTERNOON
BUT RED FLAG CONDITIONS MAINLY OCCURRING OVER WEBB COUNTY. THE
RED FLAG WARNING STILL LOOKS ON TRACK FOR SUNDAY WITH STRONG
AND GUSTY NORTH WINDS AND DRY AIR IN PLACE FOR ALL OF SOUTH TEXAS.

LONG TERM (MONDAY THROUGH FRIDAY)...LONG TERM PERIOD MUCH MORE
BENIGN THAN THE SHORT TERM FORECAST. HIGH PRESSURE RIDGE WILL REMAIN
ANCHORED OVER THE AREA FOR MONDAY AND TUESDAY BRINGING COOLER AND
MAINLY PLEASANT WEATHER TO THE AREA WITH MOSTLY SUNNY SKIES AND
LIGHT TO MODERATE WINDS. THE RIDGE BEGINS TO SHIFT EASTWARD ON
WEDNESDAY WITH A SOUTHEASTERLY FLOW RETURNING TO THE AREA BY LATE ON
WEDNESDAY. WE/LL BEGIN TO SEE MOISTURE INCREASE ESPECIALLY THURSDAY
AND FRIDAY. A COUPLE OF WEAK SHORTWAVES WILL MOVE OVER THE AREA LATE
IN THE WEEK LEADING TO SLIGHT CHANCE POPS AT TIMES FROM THURSDAY
THROUGH FRIDAY. THE BETTER SHORT WAVE LOOKS TO BE ON WEDNESDAY...A
BIT STRONGER AND WITH A JET STREAK IN THE UPPER LEVELS.

TEMPERATURES WILL BE COOL FOR THE FIRST HALF OF THE WEEK WITH HIGHS
MAINLY IN THE 60S. A GRADUAL WARMUP IS EXPECTED LATE IN THE
WEEK...BUT NOTHING TOO MUCH ABOVE NORMAL. MIN TEMPS WILL REMAIN IN
THE 30S AND 40S FOR MONDAY NIGHT THEN WARM A BIT FOR TUESDAY
NIGHT...WITH A MORE SIGNIFICANT INCREASE THEN EXPECTED THE REST OF
THE WEEK WITH THE INCREASED MOISTURE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    56  73  40  68  42  /  10   0  10   0   0
VICTORIA          48  67  35  66  36  /  10   0  10   0   0
LAREDO            58  77  44  71  46  /  10   0  10   0   0
ALICE             55  73  40  69  39  /  10   0  10   0   0
ROCKPORT          53  68  45  67  48  /  10   0  10   0   0
COTULLA           47  73  38  67  39  /  10   0  10   0   0
KINGSVILLE        57  73  40  68  41  /  10   0  10   0   0
NAVY CORPUS       57  71  49  64  49  /  10   0  10   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 7 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: DUVAL...LA SALLE...WEBB.

GM...SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 7 AM CDT MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     GALE WARNING FROM 8 AM TO 3 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     O'CONNOR.

     SMALL CRAFT ADVISORY FROM 7 AM SUNDAY TO 7 AM CDT MONDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

RG/82...AVIATION
Hazardous weather outlook, Mar 23, 4:01 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT SAT MAR 23 2013

TXZ229>234-239>247-241000-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
401 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WESTERN
BRUSH COUNTRY UNTIL THIS EVENING. OTHERWISE...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

RED FLAG WARNING IS IN EFFECT FOR ALL OF SOUTH TEXAS FOR STRONG
AND GUSTY NORTH WINDS AND LOW HUMIDITY BEHIND A STRONG COLD FRONT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-241000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
401 PM CDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING IS IN EFFECT FOR THE OFFSHORE WATERS SUNDAY
MORNING INTO THE AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE BAYS SUNDAY...WHILE A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE GULF WATERS THROUGH SUNDAY NIGHT.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 7:00 PM CDTMarine Dense Fog AdvisoryCRP12 hr
Mar 24, 2:02 AM CDTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more4 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.